Format

Send to

Choose Destination
See comment in PubMed Commons below
Pan Afr Med J. 2012;12:44. Epub 2012 Jun 23.

Acute pseudo-septic arthritis following viscosuplementation of the knee.

Author information

1
Rheumatology Department, El Ayachi Hospital, Mohammed the Vth University, Rabat, Morocco.

Abstract

A 70-year-old woman with a history of medial femoro-tibial compartment of knee osteoarthritis was admitted for acute arthritis six days after a second intra-articular injection of Hyaluronic acid. The joint fluid was inflammatory, with no crystals, and laboratory tests showed marked inflammation leading to antibiotic treatment for suspected septic arthritis. The persistent symptoms and negative results of joint fluid and blood cultures led to discontinuation of the antibiotic therapy after 10 days. Anti-inflammatory with rehabilitation therapy of the knee relieved the symptoms, and the patient was discharged home 3 weeks after her admission. Aseptic arthritis induced by repeated Hyaluronic acid injection is the most likely diagnosis. Physicians should be conscious of this extremely severe complication.

KEYWORDS:

Hyaluronic acid; Pseudoseptic arthritis; complicaton; knee; viscosupplementation

PMID:
22937184
PMCID:
PMC3428164
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Pan African Medical Journal Icon for PubMed Central
    Loading ...
    Support Center